Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 314, NWS Austin/San Antonio, TX

July 6, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 1:30 PM CDT for Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 1:30 PM CDT (18:30 UTC)
Expired
Jul 6, 2007, 5:30 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2813 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 061834
FFWEWX
TXC285-062230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 530 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
  OF RAIN...HEAVY AT TIMES...DEVELOPING OVER LAVACA COUNTY FROM
  THE WEST AND SOUTHWEST.  SHOWERS AND THUNDERSTORMS WILL MOVE
  EAST NEAR 10 MPH OVER LAVACA COUNTY FOR THE NEXT FEW HOURS.
  PERIODS OF RAIN...HEAVY AT TIMES...WIND GUSTS OF 25 TO 40 MPH...
  AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED.  RAINFALL AMOUNTS
  OF 1 TO 3 INCHES IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEAKS...
  SUBLIME AND EZZELL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$
1 follow-up statement
000 
WGUS74 KEWX 061953
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT FRI JUL 6 2007

TXC285-062002-
LAVACA TX-
252 PM CDT FRI JUL 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAVACA COUNTY...

THE HEAVIEST RAINS EARLIER OVER LAVACA COUTNY HAS MOVED EAST
OF THE AREA.  HEAVY RAINS MAY RETURN FROM THE WEST OR SOUTHWEST
LATER THIS AFTERNOON.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:05 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 6, 1:05 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 PM CDT FRI JUL 6 2007

.AVIATION...
CIGS 3 THSD TO 6 THSD BKN WITH SCT AREAS OF CIGS 2 THSD
TO 3 THSD OVC AND VSBYS AOB 3 MI IN SHRA AND TSRA WILL
CONTINUE THRU 23Z BECOMING 5 THSD SCT CIGS NEAR 10 THSD
BKN AFTER 23Z WITH SCT SHRA AND TSRA.  CIGS ARE EXPECTED
TO FORM AROUND 1 THSD TO 2 THSD FT AFTER 05Z BECOMING
CIGS 3 THSD TO THSD BKN BY 15Z SATURDAY WITH WDLY SCT
SHRA.

&&

.PREV DISCUSSION... /ISSUED 939 AM CDT FRI JUL 6 2007/

UPDATE...
CURRENT CONVECTION IS LIFTING NORTH OVER THE SHALLOW SFC FRONT
JUST SOUTH OF THE ESCARPMENT. MOIST INFLOW TOWARD THE CONVECTION
IS VERY LIGHT (5KT OR LESS) WITH THE BETTER INFLOW FEEDING THE
THUNDERSTORMS ALONG THE COASTAL PLAINS. STEERING WINDS THROUGHOUT
THE ATMOSPHERIC COLUMN ARE VERY WEAK. SO EXPECT VARIED MOVEMENTS
FROM SHOWERS AND THUNDERSTORMS...ANYWHERE FROM NORTHEAST TO SOUTH.
OTHER THAN MINOR GRID ADJUSTMENTS, THE CURRENT FORECAST IS GOOD TO
GO.

PREV DISCUSSION... /ISSUED 614 AM CDT FRI JUL 6 2007/

AVIATION...
LITTLE CHANGE OVER THE NEXT 24 HOURS AS A MOIST UNSTABLE AIRMASS
OVER SOUTH TEXAS COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL RESULT IN ISOLD-SCT SHRA/TSRA ACROSS THE AREA. MVFR TO OCNLY IFR
CIGS THIS MORNING WILL SLOWLY GIVE WAY TO VFR CONDITIONS AFTER
16Z...HOWEVER CIGS AND VSBYS WILL BE LOWER IN THE SHRA/TSRA.
SURFACE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION.

PREV DISCUSSION... /ISSUED 443 AM CDT FRI JUL 6 2007/

DISCUSSION...
NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR
A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS
AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE
LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF
CIRCULATION CENTERED NEAR A JCT TO ACT LINE.

TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER
CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS
CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE
NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS
CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO
GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN
MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH
WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES
FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO
GRANDE.

MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY
INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS
CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS
POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE
SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN
COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR
ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR
SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS
RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  72  88  73  91 /  60  40  30  30  40
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  72  89 /  70  40  30  40  40
DEL RIO INTL AIRPORT           92  74  91  75  96 /  40  40  30  30  10
SAN ANTONIO INTL AIRPORT       86  73  88  74  89 /  60  50  30  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007

TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 6, 8:14 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/06/2007                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL RD CLOSURES IN BEXAR COUNTY. AUSTIN HWY AT IRA
            LEE,CALLAHAN RD AT TIMCO WEST, CAVE LN AT KENILWORTH,
            MCNEEL RD AT OVERBROOK

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:13 PM CDTRiver Flood WarningEWXBastrop36 hr
Jul 5, 9:38 PM CDTFlash Flood WarningEWXDeWitt2 hr
Jul 5, 11:03 PM CDTRiver Flood WarningEWXFrio10 hr
Jul 6, 1:49 AM CDTFlash Flood WarningEWXBastrop, Caldwell4 hr
Jul 6, 2:59 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 6, 3:23 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 3:46 AM CDTRiver Flood WarningEWXBastrop, Fayette41 hr
Jul 6, 3:57 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jul 6, 4:54 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 6, 5:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Jul 6, 6:15 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 9:06 AM CDTRiver Flood WarningEWXFayette50 hr
Jul 6, 12:45 PM CDTFlash Flood WarningEWXMaverick4 hr
Jul 6, 1:07 PM CDTFlash Flood WarningEWXDeWitt4 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Dimmit, Frio, Zavala3 hr
Jul 6, 4:48 PM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 6, 5:12 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 6, 5:42 PM CDTFlash Flood WarningEWXFrio2 hr
Jul 6, 6:20 PM CDTFlash Flood WarningEWXFayette115 min
Jul 6, 6:53 PM CDTFlash Flood WarningEWXTravis3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.